Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 28, 2014, 6:02 PM CDT for Logan County, Simpson County, Warren County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 6:02 PM CDT (23:02 UTC)
- Expired
- Apr 28, 2014, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 573 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS53 KLMK 282302
SVRLMK
KYC141-213-227-282330-
/O.NEW.KLMK.SV.W.0033.140428T2302Z-140428T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 PM CDT
* AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF FRANKLIN...AND MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MEMPHIS JUNCTION...THREE SPRINGS...GREENWOOD...
CRESTMOOR...MOUNT VICTOR...DELAFIELD...PLUM SPRINGS...TURNERTOWN...
SALMONS...AUBURN...GOLD CITY...SOUTH UNION...HILLSDALE...
TEMPERANCE...WOODBURN...MATLOCK...PETROS...ROCKFIELD AND DRAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3665 8659 3664 8672 3667 8683 3714 8660
3703 8619 3663 8654 3663 8657
TIME...MOT...LOC 2302Z 211DEG 58KT 3673 8663
HAIL...0.75IN
WIND...60MPH
$$
MP2 follow-up statements
838
WWUS53 KLMK 282315
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT MON APR 28 2014
KYC213-282325-
/O.CAN.KLMK.SV.W.0033.000000T0000Z-140428T2330Z/
SIMPSON KY-
615 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3681 8641 3683 8658 3686 8660 3689 8661
3688 8664 3687 8667 3692 8670 3714 8660
3703 8619 3679 8640
TIME...MOT...LOC 2315Z 206DEG 54KT 3691 8650
$$
KYC141-227-282330-
/O.CON.KLMK.SV.W.0033.000000T0000Z-140428T2330Z/
LOGAN KY-WARREN KY-
615 PM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARREN AND
EXTREME EAST CENTRAL LOGAN COUNTIES UNTIL 630 PM CDT...
AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
MEMPHIS JUNCTION...AND MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...THREE SPRINGS...MEMPHIS JUNCTION...GREENWOOD...
CRESTMOOR...MOUNT VICTOR...DELAFIELD...PLUM SPRINGS...ALVATON...BLUE
LEVEL...GREENHILL...WARREN COUNTY REGIONAL AIRPORT...HARDCASTLE...
HADLEY...BARREN RIVER...GOTTS...ROCKLAND...POLKVILLE...BRISTOW AND
GREENCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3681 8641 3683 8658 3686 8660 3689 8661
3688 8664 3687 8667 3692 8670 3714 8660
3703 8619 3679 8640
TIME...MOT...LOC 2315Z 206DEG 54KT 3691 8650
HAIL...0.75IN
WIND...60MPH
$$
MP067
WWUS53 KLMK 282329
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT MON APR 28 2014
KYC141-227-282338-
/O.EXP.KLMK.SV.W.0033.000000T0000Z-140428T2330Z/
LOGAN KY-WARREN KY-
629 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR WARREN AND EXTREME EAST
CENTRAL LOGAN COUNTIES WILL EXPIRE AT 730 PM EDT/630 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN
AND LIGHTNING ARE STILL POSSIBLE WITH THUNDERSTORMS IN THE AREA.
LAT...LON 3681 8641 3683 8658 3686 8660 3689 8661
3688 8664 3687 8667 3692 8670 3714 8660
3703 8619 3679 8640
TIME...MOT...LOC 2328Z 206DEG 54KT 3709 8639
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:13 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 28, 2:13 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 313 PM EDT Mon Apr 28 2014 .SHORT TERM (Now through Sunday)... Issued at 314 PM EDT Mon Apr 28 2014 ...Strong to Severe Storms Possible This Evening and Tuesday Afternoon/Evening... Rain and clouds have persisted across much of the LMK CWA throughout today, resulting in a lack of destabilization and storms. However, the rain will become less widespread over the next couple of hours and the clouds, while not going away completely, will thin some. Local mesoanalysis is showing that the very stable low level air over us earlier is eroding, with a more unstable environment to our south and southwest attempting to advect in. So, storms that develop over the Tennessee Valley may still be able to move northeast into central Kentucky...especially southern and eastern sections. The best chance for storms looks to be between 4pm and 10pm. Widely scattered large hail and strong wind gusts are the primary threats, with an isolated short-lived tornado possible primarily over southern Kentucky. The showers and storms will move off to the east around or shortly after midnight, leaving us with quiet conditions for the late night hours. Some patchy fog could develop in places that receive heavy evening rainfall, but overall conditions should remain too breezy and cloudy for widespread dense fog. Low temperatures should be around 60. Tuesday the upper low will remain to our northwest, and will send another mid level jet streak into the Tennessee Valley by evening. As opposed to what we saw this morning, Tuesday morning should be mostly dry with a fair amount of sunshine. As a result, we should be able to destabilize and see storms develop by late afternoon into the evening. Moisture is not in particularly great supply, however, with low surface dew points and not much RH in the column, especially in the low and mid levels. Discrete cells look possible, especially at onset, with strong wind gusts likely the main threat. Also, hail production looks likely and with dry sub-cloud air larger stones will have a shot at making it to the ground. Isolated tornadoes can't be entirely ruled out, with the best chance of a tornado looking to be in the Lake Cumberland region during the early evening hours. With the morning sun and our position still in the warm sector of the cyclone, temperatures will be warmer than today as they peak in the middle and upper 70s. .LONG TERM (Sunday night through Friday)... Issued at 300 PM EDT Mon Apr 28 2014 The synoptic pattern at the start of the long term period will feature a rather impressive cut-off low aloft, carving out a trough across the eastern two-thirds of the CONUS. This trough will remain in place, only slowly wobbling northeast through the long term period. Therefore, expect cool temperatures along with a few chances for light showers. The long-awaited surface cold front associated with the vertically stacked low pressure system will finally push through the region on Wednesday. Depending on the speed of the exact timing of the front, there could be a few showers that develop along it Wednesday morning before it pushes out of the area. Cooler air will filter in behind it, with highs likely only making it into the mid 60s, perhaps lower 70s across the far eastern CWA. The general trend of this forecast was to scale back pops during the afternoon hours each day Wednesday through Friday. Dprog/dt of the upper-level low and associated cold core has been further to the northwest. Without this cooler air aloft, forecast soundings depict a cap remaining in place during peak heating, which likely will limit the coverage/intensity of any showers that can form. Will not remove pops completely as would like to see this trend continue before doing so, but have scaled pops back to slight mention during the afternoons Wednesday-Friday. High temperatures each day will still be rather cool for this time of year, with highs in the lower 60s expected Thursday and Friday. Guidance diverges a bit as we head into the weekend, with the ECMWF digging a strong PV anomaly through the base of the trough into the Gulf Coast states, helping to amplify the trough more over the Ohio Valley. The GFS is not as strong with this feature, thus keeps the flow a bit more zonal over the Ohio Valley. The GEFS is a pretty good compromise between the two, thus will side with that for this forecast. This puts highs in the low to mid 60s on Saturday, with upper 60s and lower 70s on Sunday. Will continue to hold onto some showers for Saturday afternoon as the trough axis swings through, but these could be removed if trends head toward the operational GFS. Stay tuned! && .AVIATION (18Z TAF Update)... Issued at 124 PM EDT Mon Apr 28 2014 An upper low will move from the mid Missouri Valley to the Upper Mississippi Valley during this TAF period, sending occasional upper level disturbances into the Tennessee Valley. Widespread rain this morning has helped to prevent the atmosphere from destabilizing, however storms forming to our south may still be able to move northeastward into central Kentucky. The most likely time for storms at the terminals will be late this afternoon into the evening hours, with the best chances at BWG. The chaotic winds from this morning should become more generally southerly this afternoon. Overnight conditions will be VFR. There should be enough cloud and breeze to prevent fog from forming, though that will be something to keep an eye on especially at BWG. Tuesday morning should be quiet, with thunderstorm chances increasing by late afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........13 Long Term.........KJD Aviation..........13
Hazardous weather outlook, Apr 28, 2:32 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT MON APR 28 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 332 PM EDT MON APR 28 2014 /232 PM CDT MON APR 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A BROAD UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OVER THE CENTRAL PLAINS STATES WILL CONTINUE TO PUMP MOISTURE INTO THE REGION. AS WAVES OF ENERGY ROTATE AROUND THIS SYSTEM...SCATTERED THUNDERSTORMS WILL DEVELOP. THE BEST CHANCE FOR ANY STRONG STORMS WILL BE OVER SOUTHERN KENTUCKY EARLY THIS EVENING. THE STRONGER STORMS HAVE THE POTENTIAL TO BRING DAMAGING WINDS AND LARGE HAIL...AS WELL AS HEAVY RAINFALL AND POSSIBLY A BRIEF ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE LARGE UPPER LOW WILL CONTINUE TO DRIFT AS IT MAKES ITS WAY TOWARD THE MIDWEST TUESDAY. A PERIOD OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREATS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ALSO ARE POSSIBLE WITH THE STRONGEST STORMS...ESPECIALLY ACROSS SOUTHERN KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT ANY TIME FROM THIS EVENING THROUGH TUESDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:18 PM CDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Apr 27, 7:41 PM CDT | Special Weather Statement | LMK | Marion, Nelson | 29 min |
| Apr 27, 8:08 PM CDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 27, 10:29 PM CDT | Special Weather Statement | LMK | Logan | 46 min |
| Apr 28, 12:51 AM CDT | Special Weather Statement | LMK | Hancock, Ohio | 44 min |
| Apr 28, 3:19 AM CDT | Special Weather Statement | LMK | Hancock, Ohio | 46 min |
| Apr 28, 3:46 AM CDT | Special Weather Statement | LMK | Breckinridge, Hancock, Meade | 29 min |
| Apr 28, 4:15 AM CDT | Special Weather Statement | LMK | Meade | 30 min |
| Apr 28, 4:54 AM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Oldham, Trimble | 46 min |
| Apr 28, 5:27 AM CDT | Special Weather Statement | LMK | Butler, Grayson, Logan, Ohio | 43 min |
| Apr 28, 5:50 AM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Oldham, Trimble | 30 min |
| Apr 28, 5:51 AM CDT | Special Weather Statement | LMK | Edmonson, Simpson, Warren | 29 min |
| Apr 28, 6:18 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Henry, Shelby, Spencer, Trimble | 27 min |
| Apr 28, 6:25 AM CDT | Special Weather Statement | LMK | Allen, Edmonson, Grayson, Hardin, Simpson, Warren | 30 min |
| Apr 28, 7:09 AM CDT | Special Weather Statement | LMK | Allen, Barren, Green, Hart, Larue, Metcalfe and 2 more | 31 min |
| Apr 28, 7:28 AM CDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas | 47 min |
| Apr 28, 7:46 AM CDT | Special Weather Statement | LMK | Metcalfe, Monroe | 29 min |
| Apr 28, 8:14 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 46 min |
| Apr 28, 6:44 PM CDT | Special Weather Statement | LMK | Allen | 31 min |
| Apr 28, 6:58 PM CDT | Tornado Warning | LMK | Allen, Barren, Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.